Alert archive / Mississippi / Special Weather Statements in 2012

Special Weather Statement, NWS Jackson, MS

August 4, 2012Covington County, Mississippi

NWS Jackson, MS issued this special weather statement at Aug 4, 2012, 4:50 PM CDT for Covington County, Mississippi. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2012, 4:50 PM CDT (21:50 UTC)
Expired
Aug 4, 2012, 5:20 PM CDT
In force
30 min
Issued by
NWS Jackson, MS

County Covington County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 86 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.8 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2012-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2328 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2012-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2328 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
721 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

223 
WWUS84 KJAN 042150
SPSJAN
MSZ065-042220-
COVINGTON MS-
450 PM CDT SAT AUG 4 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
450 PM CDT SAT AUG 4 2012

...STRONG STORM MOVING INTO COLLINS...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 
45 MPH WIND GUSTS WAS LOCATED 3 MILES SOUTHEAST OF COLLINS AT 450 
PM CDT...MOVING WEST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING 
STRIKES ARE ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CENTRAL COVINGTON COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3151 8959 3152 8960 3153 8960 3155 8962
      3158 8970 3161 8973 3163 8973 3175 8970
      3167 8940 3149 8945
TIME...MOT...LOC 2150Z 103DEG 7KT 3160 8953

$$

BYB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Aug 4, 3:47 PM CDT, 1 hour 3 minutes earlier.

Area forecast discussion, Aug 4, 3:47 PM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
347 PM CDT SAT AUG 4 2012

.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT...THE SUBTROPICAL RIDGE
AXIS CONTINUES TO HAVE A STRONG INFLUENCE OVER OUR WEATHER RESULTING
IN TYPICAL HOT AND HUMID CONDITIONS. SHORTWAVE ENERGY IN THE WESTERLIES
HAS BEEN FUNNELED SOUTHWARD AROUND THE EASTERN PERIPHERY OF THE RIDGE
AND INTO THE RIDGE WEAKNESS EAST OF THE ARKLAMISS...WHERE IT HAS
HELPED TO ENHANCE CONVECTIVE DEVELOPMENT. FOR THE NEXT COUPLE OF
DAYS...WE SHOULD SEE THE RIDGE LESSEN ITS GRIP OVER THE ARKLAMISS AND
THIS WILL ALLOW FOR A MORE CONVECTIVE-FRIENDLY ENVIRONMENT TO
DEVELOP.

FOR TONIGHT...SHOWER AND THUNDERSTORM ACTIVITY FROM THIS AFTERNOON
SHOULD BEGIN TO DIMINISH LATER THIS EVENING WITH NOCTURNAL COOLING.
IT WILL BE ANOTHER WARM AND HUMID NIGHT WITH LOWS MAINLY IN THE
MIDDLE AND UPPER 70S. AGAIN...RAISED MINS A LITTLE TO TREND MORE
TOWARDS PERSISTENCE.

FOR SUNDAY THROUGH MONDAY NIGHT...CONVECTIVE ACTIVITY MAY BE GREATER
THIS PERIOD AS A STRONGER SHORTWAVE TROUGH IN THE WESTERLIES HELPS
TO PUSH A FRONTAL BOUNDARY TOWARD NORTHERN PORTIONS OF THE
ARKLAMISS...WHILE THE MID LEVEL TROUGH OVER THE GULF HELPS TO
ENHANCE CONVECTIVE ACTIVITY FOR SOUTHERN PORTIONS OF THE ARKLAMISS.
A SIMILAR UNSTABLE/MOIST AIRMASS WILL EXIST FOR THE AFTERNOON
HOURS...BUT THE PRIME AXIS OF DEVELOPMENT IS FORECAST BY MOST
GUIDANCE TO SHIFT FARTHER WEST RESULTING IN GREATER THUNDERSTORM
POTENTIAL FOR THE DELTA REGION. ALSO...WITH THE FRONTAL BOUNDARY
INFRINGING ON NORTHERN PORTIONS OF THE ARKLAMISS TOMORROW
NIGHT...HAVE OPTED TO CARRY SHOWER/THUNDERSTORM CHANCES DEEPER INTO
THE OVERNIGHT ALONG THE HWY 82 CORRIDOR. THERE WILL BE A RISK FOR
MICROBURST ACTIVITY AS THE RIDGE ALLOWS FOR A LATE ENOUGH START TO
THE CONVECTION TO ALLOW FOR STRONG HEATING AND DESTABILIZATION AND
STEEP LOW LEVEL LAPSE RATES. /27/

.LONG TERM...TUESDAY THROUGH SATURDAY...THE LONG TERM SHOWS PROMISE
FOR MORE RAIN CHANCES AND DEPENDING ON HOW SOME FEATURES PLAY
OUT...THIS COULD COME TO FRUITION.

MODELS SHOW A WEAK BOUNDARY MOVING SOUTH TOWARD OUR REGION. IN
ADDITION...THERE IS ALSO AN INVERTED TROUGH/SFC LOW THAT IS MOVING
WEST ACROSS THE NORTHERN GULF. THIS IS THE SAME SYSTEM THAT THE
NATIONAL HURRICANE CENTER IS CURRENTLY MONITORING EAST OF FLORIDA.
IT STILL LOOKS LIKE AS THIS SFC LOW MOVES ACROSS THE NORTHERN
GULF...IT SHOULD NOT DEVELOP INTO ANYTHING MUCH STRONGER DUE TO ITS
INTERACTION WITH FLORIDA. SOME MODELS ALSO SHOW A LITTLE MORE
INTERACTION WITH LAND AS IT TRACKS WEST...WHICH WOULD SERIOUSLY
LIMIT ANY STRENGTHENING POTENTIAL. IT DOES NOT APPEAR THAT THE
FRONTAL BOUNDARY WILL FULLY MAKE ITS WAY THROUGH THE CWA BUT SHOULD
LINGER ENOUGH TO HELP PROVIDE A FOCUS FOR SHOWER AND THUNDERSTORMS
EACH AFTERNOON IN THE WARM AIRMASS...IN ADDITION TO THE EFFECTS OF
THE SFC LOW. BY WEDNESDAY AFTERNOON...THE SFC LOW WILL HAVE MOVED TO
OUR WEST...BUT RAIN CHANCES WILL STILL CONTINUE AS UPPER LEVEL
TROUGHING REMAINS OVER THE AREA. THIS WILL PULL OFF TO THE EAST BY
WEEKS END AND ALLOW FOR UPPER RIDGING TO MOVE BACK OVER THE AREA. AT
THIS SAME TIME...ACCORDING TO THE GFS AND ECMWF...ERNESTO APPEARS TO
MOVE INTO THE CENTRAL MEXICO AND NOT HAVE ANY IMPACT ON THE
ARKLAMISS REGION. HOWEVER...WE ALL KNOW THAT THIS COULD CHANGE AND
RESIDENTS STILL SHOULD KEEP A WATCHFUL EYE AS THIS SYSTEM ENTERS THE
GULF OF MEXICO LATE IN THE WEEK. TEMPERATURES DURING THE PERIOD WILL
BE A LITTLE COOLER THAN WE HAVE BEEN SEEING GIVEN ADDITIONAL CLOUD
COVER AND POTENTIAL FOR RAIN....BUT HIGHS SHOULD MAKE IT INTO THE
LOWER TO MAYBE MID 90S. /28/

&&

.AVIATION...AFTN SHOWER/TSTM ACTIVITY WILL BE GREATEST FOR THE
GTR/MEI/HBG AREA. SOME OF THIS CONVECTIVE PRECIPITATION MAY SPREAD
SW ACROSS GWO/JAN/HKS THIS EVENING BEFORE DISSIPATING.
OTHERWISE...VFR CONDITIONS WILL PREVAIL THROUGH TONIGHT...BUT
STRATUS/FOG DEVELOPMENT IN THE EAST AND SOUTH IS EXPECTED AROUND 11Z
AGAIN SUNDAY MORNING. VFR CONDITIONS WILL RESUME BY 14Z SUN. A
GREATER COVERAGE OF TSTMS IS EXPECTED SUNDAY...ESPECIALLY IN THE
NORTH AS A COLD FRONT DROPS INTO THE REGION. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       76  94  75  95 /  11  55  40  51
MERIDIAN      73  94  73  95 /  22  53  40  52
VICKSBURG     75  93  74  94 /   7  50  40  50
HATTIESBURG   75  95  75  95 /  22  58  29  65
NATCHEZ       75  92  74  93 /  14  63  23  56
GREENVILLE    77  95  76  93 /   5  48  54  40
GREENWOOD     76  95  75  94 /   7  54  54  41

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

27/28/22
Hazardous weather outlook, Aug 4, 1:55 PM CDT, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
155 PM CDT SAT AUG 4 2012

MSZ029>033-037>039-043>046-048>066-072>074-051900-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE-
MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
155 PM CDT SAT AUG 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND SUNDAY

A FEW STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 50 TO 60 MPH
WIND GUSTS WILL BE POSSIBLE THROUGH EARLY THIS EVENING. THE STRONGEST
STORMS WILL ALSO BE CAPABLE OF PRODUCING A QUICK ONE TO TWO INCHES
OF RAINFALL. STRONG DAYTIME HEATING COMBINED WITH AN ABUNDANCE OF
MOISTURE WILL MAKE FOR VERY UNSTABLE CONDITIONS...AND SCATTERED TO
NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND
CONTINUE INTO THIS EVENING.

STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 50 TO 60
MPH...NICKEL TO QUARTER SIZED HAIL...AND A QUICK ONE TO TWO INCHES
OF RAINFALL WILL BE POSSIBLE SUNDAY AFTERNOON AND EVENING. THE AREA
OF GREATEST RISK WILL BE ACROSS THE HIGHWAY 82 CORRIDOR. AN
APPROACHING COLD FRONT WILL COMBINE WITH STRONG DAYTIME HEATING...AND
A VERY MOIST AIRMASS TO MAKE FOR VERY UNSTABLE CONDITIONS...AND LEAD
TO THE DEVELOPMENT OF SCATTERED TO NUMEROUS THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY.

ARZ074-075-MSZ018-019-025>028-034>036-051900-
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WASHINGTON-HUMPHREYS-HOLMES-
155 PM CDT SAT AUG 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS AND
PORTIONS OF WEST CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND SUNDAY

STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 50 TO 60
MPH...NICKEL TO QUARTER SIZED HAIL...AND A QUICK ONE TO TWO INCHES
OF RAINFALL WILL BE POSSIBLE SUNDAY AFTERNOON AND EVENING. AN
APPROACHING COLD FRONT WILL COMBINE WITH STRONG DAYTIME HEATING...AND
A VERY MOIST AIRMASS TO MAKE FOR VERY UNSTABLE CONDITIONS...AND LEAD
TO THE DEVELOPMENT OF SCATTERED TO NUMEROUS THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY.

LAZ007>009-015-016-023>026-MSZ040>042-047-051900-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-SHARKEY-YAZOO-
WARREN-
155 PM CDT SAT AUG 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA AND
PORTIONS OF WEST CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

22

In the hours before

Special weather statement, Aug 4, 2:48 PM CDT, 2 hours 2 minutes before
MSZ073-042015-
LAMAR MS-
248 PM CDT SAT AUG 4 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
248 PM CDT SAT AUG 4 2012

...STORM WITH GUSTY WIND POTENTIAL MOVING WEST THROUGH CENTRAL LAMAR
COUNTY...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL AND 45 MPH
WIND GUSTS WAS LOCATED 4 MILES NORTHWEST OF PURVIS AT 247 PM
CDT...MOVING WEST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CENTRAL LAMAR COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3107 8963 3108 8964 3128 8965 3128 8936
      3113 8934 3110 8935 3109 8938 3110 8939
      3106 8963
TIME...MOT...LOC 1947Z 085DEG 6KT 3118 8945

BYB
Special weather statement, Aug 4, 3:06 PM CDT, 1 hour 44 minutes before
MSZ072-042035-
MARION MS-
306 PM CDT SAT AUG 4 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
306 PM CDT SAT AUG 4 2012

...STRONG THUNDERSTORM PUSHING WEST INTO THE SOUTHERN HALF OF MARION
COUNTY...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING DIME TO PENNY SIZE HAIL
AND 40 TO 50 MPH WIND GUSTS WAS LOCATED 4 MILES NORTHEAST OF PINEBUR
AT 306 PM CDT...MOVING WEST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CENTRAL MARION COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3129 8984 3127 8965 3108 8966 3107 8986
TIME...MOT...LOC 2006Z 094DEG 6KT 3117 8966

BYB
Special weather statement, Aug 4, 3:55 PM CDT, 55 minutes before
MSZ074-042125-
FORREST MS-
355 PM CDT SAT AUG 4 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
355 PM CDT SAT AUG 4 2012

...STRONG THUNDERSTORM WITH TORRENTIAL DOWNPOURS JUST NORTH OF
BROOKLYN...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WIND GUSTS WAS LOCATED 3 MILES NORTHEAST OF BROOKLYN AT
355 PM CDT...MOVING WEST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CENTRAL FORREST COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3097 8935 3120 8934 3119 8914 3100 8914
      3099 8917
TIME...MOT...LOC 2055Z 088DEG 7KT 3109 8916

BYB
Special weather statement, Aug 4, 4:21 PM CDT, 29 minutes before
MSZ065-042150-
COVINGTON MS-
421 PM CDT SAT AUG 4 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
421 PM CDT SAT AUG 4 2012

...STRONG THUNDERSTORM WITH HEAVY RAIN PUSHING SLOWLY WEST OVER FAR
SOUTHERN COVINGTON COUNTY...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 45 MPH WIND GUSTS WAS LOCATED 6 MILES WEST OF SANFORD AT 420 PM
CDT...MOVING WEST AT 5 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHERN COVINGTON COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3151 8959 3152 8960 3153 8960 3154 8962
      3155 8962 3157 8969 3154 8941 3143 8942
      3143 8958
TIME...MOT...LOC 2120Z 093DEG 6KT 3146 8952

BYB
Special weather statement, Aug 4, 4:50 PM CDT, 0 minutes before
MSZ065-042220-
COVINGTON MS-
450 PM CDT SAT AUG 4 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
450 PM CDT SAT AUG 4 2012

...STRONG STORM MOVING INTO COLLINS...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
45 MPH WIND GUSTS WAS LOCATED 3 MILES SOUTHEAST OF COLLINS AT 450
PM CDT...MOVING WEST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CENTRAL COVINGTON COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3151 8959 3152 8960 3153 8960 3155 8962
      3158 8970 3161 8973 3163 8973 3175 8970
      3167 8940 3149 8945
TIME...MOT...LOC 2150Z 103DEG 7KT 3160 8953

BYB

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 7:16 PM CDTFlash Flood WarningJANCovington, Simpson, Smith119 min
Aug 3, 7:39 PM CDTSpecial Weather StatementJANJones31 min
Aug 4, 2:48 PM CDTSpecial Weather StatementJANLamar27 min
Aug 4, 3:06 PM CDTSpecial Weather StatementJANMarion29 min
Aug 4, 3:55 PM CDTSpecial Weather StatementJANForrest30 min
Aug 4, 4:21 PM CDTSpecial Weather StatementJANCovington29 min
Aug 4, 5:45 PM CDTSpecial Weather StatementJANLeake, Scott30 min
Aug 4, 6:04 PM CDTSpecial Weather StatementJANSmith31 min
Aug 4, 6:26 PM CDTSpecial Weather StatementJANNewton39 min
Aug 4, 6:34 PM CDTSpecial Weather StatementJANSimpson41 min
Aug 4, 6:36 PM CDTSpecial Weather StatementJANSmith29 min
Aug 4, 6:44 PM CDTSevere Thunderstorm WarningJANJasper, Newton32 min

Nearby

Special Weather Statements in Mississippi, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.